COPD & Emphysema Support Group

COPD is a progressive disease characterized by airflow obstruction or limitation. Emphysema is characterized by loss of elasticity of the lung tissue, destruction of structures supporting the alveoli and of capillaries feeding the alveoli. Both have symptoms that include shortness of breath, among other respiratory troubles. If you are a COPD or Emphysema sufferer, join the group and find support.

1 Online
1 Online

throwing up black liquid

my husband the other night threw up some black liquid stuff so i called his dr and they told me to get him to the er so we went. they didnt do a darn thing. i thought when this happens its normally blood and i was freaking out. has ne one ever had this happen before?

Replies

SoftFlower
SoftFlower

I am so very sorry this happened and your experence with the er is just so sad.
I have not had this happen to me but maybe some one else here has.

I will be thining of you and your husband,
truly,
Holly
deleted_user
deleted_user

I havent ever heard of it with copd sorry . I hope he is better now did they give you any idea what it could have been ?
deleted_user
deleted_user

Like you, I have always been told that dark vomit or stools is an indication of old blood. I'm sure you have or will follow up with his doctor. I sometimes have very little rspect for ER's. I'm sorry you had a bad experience with this one. I have never had this problem myself, and hope you and your husband are coping ok. It might not even be related to COPD. Let us know what you find out. Love, Becky
deleted_user
deleted_user

That is really worrying for you livingwith - and an awful experience.

I would have said go straight to A & E (accident and emergency) and I would do so if it ever happens again (hopefully it will not).

You may have just got the wrong types at emergency or they had many other more urgent emergencies to deal with first.

Don't lose heart but do get your husband to your doc as soon as you can to get checked.

Sure do hope all will be ok.

Hugs
Sue825
Sue825

Does you husband take any muscle relaxants? I know that this can be a side effect of some medications. But yes, it does indicate blood. I would definitely have him follow up with his doctor. I'm sorry this had to happen to him. I'll be thinking of you. Hugs, Sue
deleted_user
deleted_user

It sounds like it may be possibly bleeding ulcers, but the ER can make a firm call on it. Hope that he doing better now and they find it quickly. I know that one major thing that can happen when a person has bleeding ulcers and that is throwing up a black tar like matter.

Best Wishes
deleted_user
deleted_user

How frustrating to be "blown off" at the er. Like stated before, I hope he followed up with his doctor and that he's doing much better now.
deleted_user
deleted_user

did it look like coffee grounds could be ulcers.hugs minie